Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva & Marijuana
Sep 1, 2004

My boyfriend HIV+ takes sustiva and combivir for past 2 years. He is healthly, working, strong, lots of energy. He smokes marijuana every day. He seems more and more irritated and over reacts to life's everyday problems. Small incidents stay with him for days at a time. Normally he is very positive, healthy, happy and upbeat. I have tried once to talk about the situation but he becomes defensive. Thanks

Response from Dr. Conway

What you are seeing is probably a side effect of the Sustiva, that is being worsened by the marijuana. He needs to discuss this with his doctor soon to talk about options, before he gets irritated with his treatment and stops taking it intermittently, thus promoting drug resistance. There are many options to efavirenz. As for the marijuana, he will have to figure that part out himself. Hopefully, he won't be defensive if you suggest that the two of you go talk to the doc about it.

Good luck...



Previous
HIV MEDS & ANTIDEPRESSANTS
Next
HIV meds and DVT - relationship?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement